Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Going with Venlafainxe + Bupropion linkadge

Posted by SLS on November 18, 2022, at 18:22:19

In reply to Re: Going with Venlafainxe + Bupropion, posted by linkadge on November 18, 2022, at 13:54:36

> I do hold quite tightly onto the lithium 300mg. It has helped reduce the intensity of episodes. I find that lower dose zinc and magnesium supplementation also help.
>
> It's funny. On lithium alone, I seem to do "ok" for say a month. Then I start to sink (usually brought on by some sort of external stressor). It can happen quite quickly and result in severe symptoms. Usually then, I start a low dose antidepressant, which usually helps after 1-2 weeks. The problem is that if I continue taking the antidepressant, I start to feel ongoing impairment.

What kind of impairments? Are they exactly the same regardless the antidepressant you take?


> So, I usually stop the antidepressant after I start to feel better. I continue taking the lithium, and usually I can continue to feel "normal" for a few weeks or months.

I am extremely optimistic for you because of how easily low-dosage lithium moves you, despite the brevity of the improvement.

> I understand that I should continue taking the antidepressant. But, my strategy has seemed to work in terms of keeping me most functional.

Yes. I forgot to address that. During your Wellbutrin + SNRI trial, use all of your other strategies / tricks to keep your head above water. Really, really, really try to make Effexor / Pristiq + Wellbutrin work for you. If side effects remain intolerable with Effexor, despiite using an extremely slow titration, I don't think that switching to Pristiq should be overlooked. If the side effects you experience with Effexor involve an uncomfortable "wired" or stimulant effect, along with brain-fog, my guess is that this is being produced by the parent molecule, venlafaxine. Most of the venlafaxine is metabolized in the body to desvenlafaxine.

What if desvenlafaxine (Pristiq) can produce an improvement in the absence of venlafaxine?

What if it is only venlafaxine that causes you side effects?

Just some thoughts.

This is advice that I hope you find helpful:

"Keep your eyes on the prize."

The prize is NOT mild palliative relief or an unstable improvement. If you need time to recover after a challenging drug trial, rest. Use your strategies to mitigate the severity of your depression without attempting another drug trial. Rest and wait until you are ready for resuming treatment experiments.

Before moving away from Effexor / Pristiq + Wellbutrin, consider adding nortriptyline while you remain on the low-dosage lithium. As you know, nortriptyline is a tricky drug to find an optimal dosage for.

Too low = no response
Just right = full remission
Too high = relapse

Nortriptyline is the mildest TCA with respect to side-effects, and isn't very much less effective than its parent molecule, amitriptyline. You should experience much reduced anticholinergic side-effects, and less tachycardia and palpitations compared to desipramine. I find nortriptyline to be more anti-anhedonic and more of a "mood-brightener" than desipramine.

Same rules for you: Start very low and titrate very gradually. I think you will find nortriptyline very tolerable. I don't know I'm taking it - even at 150 mg/day.

My impression of nortriptyline is that people respond to either 25-75 mg/day or 125-150 mg/day. Nothing in between. Not until you have concluded that there is no way the low dosage range is ineffective should you then try the higher range - again, titrated very gradually.

If you ultimately need only 2 of the 3 drugs to achieve remission, taking all three at the same time will dramatically reduce the time it takes to:

1. Determine whether or not you can achieve remission while taking all 3 drugs, regardless of the number of drugs necessary treatment success.

2. After an extended period of a stable remission with all 3 drugs, you can then try removing each drug until you find the drug that is not contributing at all to your success.


I hope to suggest the most logical treatment strategy as a protocol to establish the best response with the fewest drugs.

That's the prize. It might be frustratingly slow and challenging to titrate so gradually, but right now, given your sensitivity to side effects, I don't think you have a better choice. I could be wrong, but I don't think you should act under the premise that your brain responds only to sub-therapeutic dosages of antidepressants. Perhaps you are mistaking the appearance of side effects to be an indicator of your dosage limit. What if you need the same dosages that are observed to work for the vast majority of people? If Effexor can produce side effects in me when I first arrived at 75 mg/day, yet eventually responded to 300 mg/day without side effects, maybe your experience will be the same given careful titration.

Perhaps you have already concluded unequivocally that you are indeed a low-dosage responder - or at least incapable of establishing higher dosages. It's all empirical.


- Scott


Some see things as they are and ask why.
I dream of things that never were and ask why not.

The only thing necessary for the triumph of evil is that good men do nothing.

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SLS thread:1121058
URL: http://www.dr-bob.org/babble/20220917/msgs/1121085.html